Acute generalized exanthematous pustulosis (AGEP) is acute onset of non-follicular, sterile pustules on an erythematous base. AGEP is commonly caused by drugs. A 65-year- woman, who suffered from systemic sclerosis, received 2 weeks of ertapenem and de-escalated to trimethoprim-sulfamethoxazole with good clinical outcome and no adverse reaction. During admission, this patient developed pneumonia and imipenem was initiated while trimethoprim-sulfamethoxazole was discontinued. This patient developed AGEP after 8 days of imipenem therapy and skin eruptions disappeared after imipenem administration finally ceased. This is a case of AGEP due to imipenem and no cross reaction to ertapenem. Nonetheless, re-challenge of other antipseudomonal carbapenems may be used cautiously.
acute generalized exanthematous pustulosis, carbapenem, imipenem
Received: July 26, 2019
Revision received: December 20, 2020
Accepted after revision: January 14, 2020
BKK Med J 2020;16(1): 74-77.